MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC ESTEEM +; POUCH, COLOSTOMY

CONVATEC DOMINICAN REPUBLIC INC ESTEEM +; POUCH, COLOSTOMY
Model Number 416751
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 7 of 20.(b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
The patient brought him 2 units of wafers and all had starter holes off centered.The products were not used by patient.Photographs depicting the issue were received from the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: d4: unique identifier (udi).H6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions.H10: investigation summary: an investigation was completed for this complaint by the assigned manufacturing site investigation team.The complaint summary of this investigation required rework.A corrective actions/preventive actions (capa) was raised, and an updated/corrected investigation summary has been completed in accordance with assigned capa.A supplemental mdr is being submitted to document the completion of investigation rework and final investigation; the complaint record will proceed to closure.Batch record review: lot 0a05819 was manufactured on 02/19/2020, in convex 1 pc line, with a total of (b)(4) market units.Compliance engineer performed a batch record review on 08/07/2020, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material identification (id) 1703638 and manufacturing order (b)(4).The bulk for this product was manufactured in the line aps 4 automated under lot number 9l03497 description pch estinvisi drn std wf tan lg cvx eur, system application product (sap) material 1701435, quantity 5,000, manufacturing date 12/03/2019, order number 1512051 the batch record review supports that there were no discrepancies related to the issue reported.Photograph, video and/or physical sample evaluation: there are photographs associated with this case and in these, the defect reported by the customer can be seen.No unused return sample has been received for this complaint.Conclusion summary of the related event: based in the investigation findings, the root cause identified for the issue ¿wafer off center in the pouch¿, reported under failure mode ¿skin barrier starter hole is defective (e.G., misalignment or off center), leakage may occur¿ is attributed to: 1) machine: the investigative process concluded that all the machinery/ tooling items used in the manufacturing process complied when compared against drawing and process instruction (pi) pi21-076 rev 37.0 specifications; however, as part of this investigation on 10/may/2019, maintenance and facilities manager and senior process engineer performed a deep assessment to the sub-assembly station of the convex 1pc machine identifying the conditions causing the wafer off center and the possible solutions to correct the failure.As conclusion of the assessment, the chain that coordinates flange loading station with adhesive loading station needed lubrication and the chain and other components of the mechanism needed a corrective maintenance.In order to maintain this condition in the long term, a deeper intervention of the mechanism is required.Furthermore, regarding the rotary table station of the convex 1pc machine, it was identified that due to the demands of the process, the tooling (cup pouch uro 177a) used to manufacture the urodress product family require a redesign modification to reduce the variability within the manufacturing process.As a contributor factors the following opportunities for improvements were identified: 2) process / method investigation: a) reference in the process instruction (pi) pi21-076; section 8.0 ¿quality instructions¿ the applicable qc tooling used for product¿s quality inspection purpose of pouch uro 177a products family in order to address manufacturing personnel the use of them.B) identification of the defect during the manufacturing process, it should be considered the implementation of a job aid for product centralization out of specification.3) process / method / measurement investigation a) introduce qc tooling used for product¿s quality inspection purpose in the calibration program to guarantee measurement assurance.4) manpower: a) there are not manpower causes associated with the root cause; even though, opportunity to improve the loading of the adhesive disc during the manufacturing process was identified by implementing a standard work instruction for convex 1pc to indicate manufacturing operators how to properly load the adhesive disc.No issues were identified for material and environment investigations.A corrective actions/preventive actions (capa) plan was generated for the mitigate the root causes identified.The investigation associated with related event has been approved and is complete.No additional action is required, and this complaint will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092 manufacturing site: 9618003.

Brand Name
ESTEEM +
Common Device Name
POUCH, COLOSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key10389765
Report Number9618003-2020-12827
Device Sequence Number2814042
Product Code EZQ
UDI-Device Identifier00768455188604
UDI-Public00768455188604
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/17/2025
Device Model Number416751
Device Lot Number0A05819
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown